MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® NEONATAL AND PEDIATRIC TTS¿ (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® NEONATAL AND PEDIATRIC TTS¿ (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67SP035
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Packaging Problem (3007)
Health Effect - Clinical Codes Complaint, Ill-Defined (2331); No Information (3190)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Voluntary medwatch form number: mw5068366.Pm/510(k) number: k914088 and k083641.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a portex® bivona® neonatal and pediatric tts¿ (tight-to-shaft) tracheostomy tube was placed in a patient in the operating room and during respiratory therapist initial assessment, it was observed that the packaging for the tracheostomy tube was labeled as neonatal, but the device reference number and length specifications were consistent with a pediatric tracheostomy tube.It was noted that the device was marked as 'pediatric' on the flange.The tube was changed to a neonatal tube.It was unclear what the impact to the patient was.

Brand Name
PORTEX® BIVONA® NEONATAL AND PEDIATRIC TTS¿ (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6487515
Report Number3012307300-2017-00832
Device Sequence Number13775381
Product Code JOH
UDI-Device Identifier15021312000719
UDI-Public15021312000719
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date09/01/2021
Device Catalogue Number67SP035
Device Lot Number3272963
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2017
Initial Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight6